Allergy Community
Nicotine in place of epipen
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Nicotine in place of epipen

Hi, I have food allergies which make my airways constrict over a period of an hour. Sometimes the allergies make me puke non-stop and bless me with spots all over my face.

I am wondering if I could possible use a nicotine inhaler (e.g. nicorette) since nicotine stimulates adrenaline and it is so much cheaper and convenient to carry around.
2 Comments Post a Comment
Blank
144586_tn?1284669764
Nicotine is a vasoconstricter, meaning it makes it harder to pump blood through microcirculation. Furthermore there is no antidote. Nicotine is is absolutely contraindicated. You have a potentially life-threatening problem that cannot be solved by home remedies. You do not know when the situation may deteriorate into what is called a "locked-lung" resulting in death. The fact you have observed the symtoms (symptoms) progressively get worse over a period of time disturbs me. You may find in the future that period may become very short. You need to consult an allergist and a pulmonary specialist. Take extreme care to avoid those substances you can identify that act as antigens and provoke a systemic reaction.  Clearly, you require an albuterol emergency inhaler (not the epinephrine sold in the drug stores). Your physician may also prescribe anti-histamines and prednisone for emergencfy use. "Cheaper and convenient" have no meaning for those in the grave.
Blank
Avatar_dr_f_tn
Hello and hope you are doing well.

Agree with the suggestion given above. I would suggest you obtain a referral to an allergist or an ENT who does allergy testing.  That is the only way to reliably know what is causing your allergic reaction.  Some allergies can be life-threatening as they can precipitate anaphylactic shock in which the swelling can be so severe that it impairs the ability to breathe.  Therefore, I would suggest you see someone as soon as possible. Also, keep an epi pen with you in case of an emergency.

Hope this helped and do keep us posted.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
168348_tn?1379360675
Blank
ChitChatNine
Avatar_f_tn
Blank
evewisewoman
Toronto, ON
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
612551_tn?1247839157
Blank
Jerry_NJ
NJ